Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 28, 2013, 7:00 PM CDT for 5 counties in Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2013, 7:00 PM CDT (00:00 UTC)
- Expired
- May 28, 2013, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:02 PM CDT | HAIL 0.88 | 6 Se Coldwater, KS | |
| May 28, 7:15 PM CDT | HAIL 1 | 16 Se Meade, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3879 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS53 KDDC 290000
SVRDDC
KSC007-025-033-097-119-290045-
/O.NEW.KDDC.SV.W.0099.130529T0000Z-130529T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
700 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS...
CLARK COUNTY IN SOUTHWEST KANSAS...
COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MEADE COUNTY IN SOUTHWEST KANSAS...
* UNTIL 745 PM CDT
* AT 656 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF AETNA TO 14 MILES WEST OF
ENGLEWOOD...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME WESTERN BARBER...SOUTHEASTERN CLARK
AND SOUTHERN COMANCHE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3700 10018 3733 10027 3744 9886 3699 9904
TIME...MOT...LOC 0000Z 323DEG 19KT 3714 9903 3698 10021
HAIL...1.00IN
WIND...60MPH
$$
FINCH3 follow-up statements
587
WWUS53 KDDC 290026
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
726 PM CDT TUE MAY 28 2013
KSC007-025-033-097-119-290045-
/O.CON.KDDC.SV.W.0099.000000T0000Z-130529T0045Z/
MEADE KS-KIOWA KS-BARBER KS-CLARK KS-COMANCHE KS-
726 PM CDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COMANCHE...
CLARK...WEST CENTRAL BARBER...SOUTHERN KIOWA AND SOUTHEASTERN MEADE
COUNTIES UNTIL 745 PM CDT...
AT 724 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF AETNA TO 9 MILES WEST OF
ENGLEWOOD...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...THE PUBLIC REPORTED QUARTER SIZED HAIL 16 MILES SOUTHEAST
OF MEADE AT 715 PM.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUTTERMILK AND ENGLEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3700 10018 3733 10027 3744 9886 3699 9904
TIME...MOT...LOC 0025Z 323DEG 19KT 3718 9910 3708 10013
HAIL...1.00IN
WIND...60MPH
$$
FINCH221
WWUS53 KDDC 290030 CCA
SVSDDC
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
726 PM CDT TUE MAY 28 2013
KSC007-025-033-097-119-290045-
/O.COR.KDDC.SV.W.0099.000000T0000Z-130529T0045Z/
MEADE KS-KIOWA KS-BARBER KS-CLARK KS-COMANCHE KS-
726 PM CDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COMANCHE...
CLARK...WEST CENTRAL BARBER...SOUTHERN KIOWA AND SOUTHEASTERN MEADE
COUNTIES UNTIL 745 PM CDT...
AT 724 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF AETNA TO 9 MILES WEST OF
ENGLEWOOD...AND MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...THE PUBLIC REPORTED QUARTER SIZED HAIL 16 MILES SOUTHEAST
OF MEADE AT 715 PM.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUTTERMILK AND ENGLEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3700 10018 3733 10027 3744 9886 3699 9904
TIME...MOT...LOC 0025Z 323DEG 19KT 3718 9910 3708 10013
HAIL...1.00IN
WIND...60MPH
$$
FINCH950 WWUS53 KDDC 290043 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 743 PM CDT TUE MAY 28 2013 KSC007-025-033-097-119-290053- /O.EXP.KDDC.SV.W.0099.000000T0000Z-130529T0045Z/ MEADE KS-KIOWA KS-BARBER KS-CLARK KS-COMANCHE KS- 743 PM CDT TUE MAY 28 2013 ...THE SEVERE THUNDERSTORM WARNING FOR COMANCHE...CLARK...WEST CENTRAL BARBER...SOUTHERN KIOWA AND SOUTHEASTERN MEADE COUNTIES WILL EXPIRE AT 745 PM CDT/645 PM MDT/... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3700 10018 3733 10027 3744 9886 3699 9904 TIME...MOT...LOC 0043Z 323DEG 19KT 3710 9903 3700 10006 $$ FINCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:18 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 28, 3:18 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 318 PM CDT TUE MAY 28 2013 ...UPDATED LONG TERM SECTION... .SYNOPSIS... ISSUED AT 1202 AM CDT TUE MAY 28 2013 AT 00Z TUESDAY A 70KT 300MB JET WAS LOCATED OVER WESTERN KANSAS WITH DIFLUENT FLOW NEAR THE RIGHT ENTRANCE REGION LOCATED NEAR WESTERN OKLAHOMA. BETTER DIFLUENT FLOW WAS OBSERVED ACROSS NEBRASKA NEAR THE LEFT EXIT REGION OF THIS 300MB JET. A 500MB THERMAL TROUGH WAS LOCATED ACROSS WESTERN KANSAS AT 00Z TUESDAY WITH ANOTHER 500MB TROUGH EVIDENT ACROSS EASTERN ARIZONA/WESTERN NEW MEXICO. THE 700MB TEMPERATURES RANGED FROM +12C TO +13C ACROSS EASTERN COLORADO, EASTERN NEW MEXICO, PANHANDLE OF TEXAS AND WESTERN KANSAS. A WEDGE OF HIGHER 700MB DEWPOINTS EXTENDED FROM WEST TEXAS INTO WESTERN OKLAHOMA. AN 850MB LOW APPEARS TO BE LOCATED ACROSS WESTERN KANSAS. 850MB MOISTURE RETURN STRETCHED FROM CENTRAL TEXAS INTO NORTH CENTRAL KANSAS. A WEDGE OF HIGHER DEWPOINTS DID APPEAR TO BE WRAPPING AROUND THE 850MB LOW EARLIER THIS EVENING. TEMPERATURES ACROSS SOUTHWEST KANSAS AT 00Z TUESDAY VARIED FROM 28C TO 30C. HIGHS ON MONDAY IN THIS AREA OF WARM 850MB AIR RANGED FROM 94 AT ELKHART TO 100 DEGREES AT DODGE CITY. AT THE SURFACE A DRYLINE EXTENDED SOUTH FROM AN AREA OF LOW PRESSURE LOCATED NEAR NORTH CENTRAL KANSAS. ANOTHER SURFACE BOUNDARY EXTENDED SOUTHWEST OF THIS SURFACE LOW INTO SOUTHEAST COLORADO. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 133 PM CDT TUE MAY 28 2013 AS THE UPPER SOUTHWESTERLY FLOW AHEAD OF A LARGE SCALE TROUGH OVER UTAH AND ARIZONA KEEPS PUMPING A SYNOPTIC SCALE UPPER LIFT OVER KANSAS, A SURFACE FRONT OVER WESTERN KANSAS WITH A TRAILING DRY LINE WILL SLOWLY RETROGRADE TO THE WEST THIS EVENING. THIS FRONT AND DRY LINE COMBINATION WILL SERVE AS FOCUS BOUNDARIES FOR THUNDERSTORM INITIATION. LOOKING AT THE FORECAST SOUNDINGS FOR THE AREA EAST OF COLDWATER TO KINSLEY TO LARNED, SOME OF THESE CELLS COULD GROW STRONG VERY QUICKLY AND PERHAPS PRODUCE LARGE HAIL. THE HAIL SIZE APPLICATION PRODUCED JUST LARGER THAN GOLF BALL SIZE. SO, FROM ABOUT 22Z THIS AFTERNOON THROUGH AROUND MIDNIGHT, SEVERE STORMS WILL BE POSSIBLE, DURING THE EVENING IN THE AREA DEFINED ABOVE, THEN WILL SHIFT TOWARD THE NORTHEAST AS THE FRONT LIFTS NORTH. THE EARLY OVERNIGHT PRECIPITATION CHANCES WILL BE MAINLY NORTHEAST OF A LINE FROM DIGHTON TO LARNED TO SAINT JOHN. TOMORROW WILL HAVE THE UPPER WAVE TROUGH SWING THROUGH WESTERN KANSAS. THE FRONT AND DRY LINE WILL PUSH BACK ACROSS SOUTHWESTERN KANSAS. THERE IS LIKELY TO BE MORE SEVERE STORMS WEDNESDAY AFTERNOON, BUT THEY MAY NOT BE AS STRONG AS TODAY. FORECAST SOUNDINGS SUGGEST UP TO GOLF BALL SIZE HAIL IS POSSIBLE WEDNESDAY AFTERNOON. WILL INCLUDE THIS IN THE WEATHER TYPE FOR THEN. ANOTHER WEATHER PROBLEM IS THE WIND WEDNESDAY. THE GRADIENT LOOKS TIGHT ENOUGH TO PRODUCE 20G35MPH WINDS. THUS, AM PLANNING ON A WIND ADVISORY, PER DISCUSSION WITH ICT, FROM ABOUT 15Z TO 02Z WEDNESDAY. THE TEMPERATURE FORECAST DID NOT CHANGE. MINIMUMS TONIGHT SHOULD RANGE FROM NEAR 60F DEGREES ALONG THE COLORADO BORDER TO THE MID 60S AT HAYS, DODGE CITY AND LIBERAL, TO AROUND 70F DEGREES IN THE COLDWATER AND MEDICINE LODGE AREAS. OVERALL, WEDNESDAY'S MAXIMUM TEMPERATURES WILL BE DOWN FROM TODAY'S HIGHS. MAXIMUM TEMPERATURES WEDNESDAY WILL RANGE FROM THE UPPER 70S IN THE PRATT AND COLDWATER AREAS TO AROUND THE 90F DEGREE MARK FROM SCOTT CITY TO GARDEN CITY TO LIBERAL. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 318 PM CDT TUE MAY 28 2013 A SURFACE COLD FRONT IS ANTICIPATED TO MOVE ACROSS WESTERN KANSAS WEDNESDAY NIGHT INTO THURSDAY AS THE UPPER LEVEL SHORTWAVE STRENGTHENS AND BECOMES AN UPPER LEVEL LOW ACROSS THE NORTHERN PLAINS. DEPENDING ON THE SPEED OF THIS FRONT A FEW THUNDERSTORMS COULD FORM ACROSS CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON BEFORE MOVING INTO WICHITA'S FORECAST AREA IN THE LATE AFTERNOON AND EVENING. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN DRY WITH PARTLY CLOUDY SKIES. WINDS WILL GENERALLY BE FROM THE WEST TO SOUTHWEST WITH THE EXCEPTION OF CENTRAL AND SOUTH CENTRAL KANSAS WHERE SOUTHERLY WINDS WILL BE FELT THROUGHOUT THE DAY. WINDS THEN SHIFT TO MORE OF A NORTHERLY DIRECTION THURSDAY NIGHT. HIGHS THURSDAY ARE FORECASTED TO RANGE FROM THE LOWER 80S ACROSS WEST CENTRAL KANSAS TO AROUND 90 DEGREES ACROSS THE KS/OK BORDER. LOWS THURSDAY AND FRIDAY MORNING ARE FORECASTED TO RANGE FROM THE MID 50S ACROSS WEST CENTRAL KANSAS TO UPPER 60S ACROSS SOUTH CENTRAL KANSAS. THE AFOREMENTIONED SURFACE FRONT THEN STALLS OUT ACROSS NORTHERN OKLAHOMA ON FRIDAY WITH THE UPPER LEVEL LOW CONTINUING TO SPIN ACROSS THE NORTHERN PLAINS. A WEAK SHORTWAVE IS DEPICTED TO MOVE AROUND THE PERIPHERY OF THIS LOW AND MOVE ACROSS KANSAS AND OKLAHOMA. THIS MAY ALLOW A FEW STORMS TO FORM ACROSS SOUTH CENTRAL KANSAS FRIDAY NIGHT INTO SATURDAY MORNING. HOWEVER, MOST OF THE ACTIVITY SHOULD REMAIN ACROSS OKLAHOMA. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN DRY WITH LIGHT NORTHERLY WINDS. HIGHS FRIDAY ARE FORECASTED TO BE IN THE 80S WITH CLOSE TO 90 DEGREES ACROSS THE KS/OK BORDER. LOWS SATURDAY MORNING ARE EXPECTED TO RANGE FROM THE LOWER 50S ACROSS WEST CENTRAL KANSAS TO LOWER 60S ACROSS SOUTH CENTRAL KANSAS. THE UPPER LEVEL LOW MOVES EAST THIS WEEKEND WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING ACROSS THE SOUTHERN ROCKIES AND SOUTHERN PLAINS. TOWARDS THE SURFACE, A DOME OF HIGH PRESSURE WILL MOVE DOWN THROUGH THE PLAINS SATURDAY THEN TO THE EAST OF THE FORECAST AREA SUNDAY. THESE FEATURES SHOULD SUPPRESS ANY SIGNIFICANT WEATHER FROM OCCURRING WITH PARTLY CLOUDY SKIES AND DRY CONDITIONS. THIS DOME OF HIGH PRESSURE WILL ALSO BRING DOWN SLIGHTLY COOLER TEMPERATURES WITH HIGHS SATURDAY AND SUNDAY RANGING FROM THE UPPER 70S ACROSS CENTRAL KANSAS TO AROUND 80 DEGREES ACROSS THE KS/OK BORDER. MID RANGE MODELS SUGGEST LEE TROUGHING TO REDEVELOP ACROSS EASTERN COLORADO EARLY NEXT WEEK AS AN UPPER LEVEL SHORTWAVE MOVES INTO THE INTERMOUNTAIN WEST. A FEW DISTURBANCES MAY MOVE UNDER THIS FEATURE AND MOVE INTO THE CENTRAL HIGH PLAINS. IF THIS VERIFIES, STORM CHANCES WILL INCREASE ACROSS WESTERN KANSAS. TEMPERATURES SHOULD INCREASE BACK INTO THE 90S BY TUESDAY WITH LOWS IN THE 50S MONDAY MORNING AND 60S TUESDAY MORNING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1234 PM CDT TUE MAY 28 2013 MVFR CIGS WILL START THE FORECAST OUT, WITH CIGS MAINLY IN THE BKN-OVC014 RANGE. THIS LOW STRATOCU DECK SHOULD BURN OFF AND SCATTER OUT BY 19 TO 20Z, AND THEN THE WINDS WILL SHIFT TO SOUTHEAST AT 13G22KT. AS A SURFACE GRADIENT INCREASES THIS AFTER, THE WINDS WILL INCREASE SLIGHTLY MORE OVERNIGHT FROM THE SOUTHEAST AT 16G24KT. THERE WILL BE A FEW THUNDERSTORMS AFTER 22Z TODAY, BUT THEY SHOULD STAY EAST OF THE TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 88 61 85 / 20 50 50 10 GCK 63 90 58 86 / 20 30 40 10 EHA 61 88 57 89 / 20 20 10 10 LBL 64 91 59 90 / 20 30 20 10 HYS 65 83 62 82 / 40 50 70 30 P28 70 79 66 86 / 30 60 60 20 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 9 PM CDT WEDNESDAY FOR KSZ030-031- 045-046-064>066-077>081-086>090. && SYNOPSIS...BURGERT SHORT TERM...BURKE LONG TERM...HOVORKA_42 AVIATION...BURKE
Hazardous weather outlook, May 28, 4:21 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 421 AM CDT TUE MAY 28 2013 KSZ030-031-043>046-061>066-074>081-084>090-290930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 421 AM CDT TUE MAY 28 2013 /321 AM MDT TUE MAY 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING, NORTHEAST OF A LAKIN TO MEADE LINE. THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF BASEBALLS, AND DAMAGING WIND GUSTS UP TO 65 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE EARLY THIS EVENING ACROSS WEST CENTRAL AND NORTH CENTRAL KANSAS. ELEVATED FIRE DANGER LEVELS CAN BE EXPECTED WEST OF HIGHWAY 83 LATE THIS AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS THROUGH THE END OF THE WEEK. THERE IS POTENTIAL FOR THE STORMS TO BE SEVERE ON ANY OF THESE DAYS...ALTHOUGH WEDNESDAY WILL HAVE THE BEST RISK FOR ORGANIZED SEVERE THUNDERSTORMS. IN ADDITION...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL BE POSSIBLE OVER PORTIONS OF SOUTHWESTERN KANSAS ON WEDNESDAY AND THURSDAY. THESE CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER LEVELS...MAINLY WEST OF HIGHWAY 83. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 6 PM NORTHEAST OF A LAKIN TO MEADE LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT
In the hours before
Local storm report, May 28, 5:57 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
557 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 6 SSW MEADE 37.20N 100.38W
05/28/2013 E1.00 INCH MEADE KS LAW ENFORCEMENT
&&
WHOVORKALocal storm report, May 28, 6:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
614 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 20 SE COLDWATER 37.05N 99.08W
05/28/2013 E1.75 INCH COMANCHE KS PUBLIC
&&
BURKESpecial weather statement, May 28, 6:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
628 PM CDT TUE MAY 28 2013
KSZ076-077-086-087-290015-
GRAY-HASKELL-MEADE-SEWARD-
628 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...NORTHEASTERN SEWARD...
NORTHWESTERN MEADE AND SOUTHWESTERN GRAY COUNTIES...
AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF SUBLETTE...MOVING NORTHEAST AT
25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3773 10094 3764 10058 3748 10047 3726 10086
3741 10100
TIME...MOT...LOC 2328Z 215DEG 20KT 3737 10084
FINCHLocal storm report, May 28, 6:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 13 SE ASHLAND 37.05N 99.60W
05/28/2013 E0.75 INCH CLARK KS PUBLIC
0620 PM HAIL 10 SE ASHLAND 37.08N 99.64W
05/28/2013 E0.75 INCH CLARK KS PUBLIC
&&
BURKELocal storm report, May 28, 6:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
641 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 3 W BUTTERMILK 37.11N 99.39W
05/28/2013 E1.25 INCH COMANCHE KS LAW ENFORCEMENT
&&
BURKELocal storm report, May 28, 6:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
646 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 2 S OTIS 38.51N 99.05W
05/28/2013 RUSH KS LAW ENFORCEMENT
ROPE TORNADO REPORTED SOUTH OF OTIS.
&&
WHOVORKAThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Special Weather Statement | DDC | Haskell | 42 min |
| May 28, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell | 49 min |
| May 28, 7:46 PM CDT | Special Weather Statement | DDC | Clark | 44 min |
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 50 min |
| May 28, 9:49 PM CDT | High Wind Warning | DDC | Pawnee, Stafford | 2 hr |
| May 29, 1:57 PM CDT | Special Weather Statement | DDC | Edwards, Kiowa | 48 min |
| May 29, 2:09 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 51 min |
| May 29, 2:48 PM CDT | Special Weather Statement | DDC | Scott | 42 min |
| May 29, 2:49 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 56 min |
| May 29, 2:51 PM CDT | Special Weather Statement | DDC | Haskell | 39 min |
| May 29, 2:56 PM CDT | Special Weather Statement | DDC | Scott | 49 min |
| May 29, 3:07 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 53 min |
| May 29, 3:59 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 46 min |
| May 29, 4:02 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 43 min |
| May 29, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 49 min |
| May 29, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Kearny, Scott | 43 min |
| May 29, 6:47 PM CDT | Special Weather Statement | DDC | Barber | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.